Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes low BP and headaches with hypothyroidism?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 3026 Questions
Question
I wrote the question once... do i need to rewrite all of it
Posted Tue, 12 Aug 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Anshul Varshney 12 minutes later
Brief Answer:
Detail follows.

Detailed Answer:
Dear Friend.
Welcome to HCM. I am Dr Anshul Varshney. I understand your concern.
Once a person is diagnosed to have Hypothyroidism, usually the person requires treatment for life long as hormone replacement therapy.
Provide me following details:
1. What was your initial TSH level?
2. What was your last TSH levels?
3. What weight changes are you having? Is there weight gain or weight loss?
4. Any history of any other disease like diabetes or hypertension?

Revert with the details for a better help.
Stay Healthy.
Above answer was peer-reviewed by
 
Follow-up: What causes low BP and headaches with hypothyroidism? 22 minutes later
I will get the exact numbers later today. All I was told was within normal. Usually my weight would drop 8-15 pounds but lately it can change 10-12 lbs within a little over a week. Also, My blood pressure has been continually dropping. Past month or so its between 100-85 over 60-80... I'm also getting headaches. Mainly left side only. I hvaent had a problem with these in over 15 years.
 
 
Answered by Dr. Anshul Varshney 8 minutes later
Brief Answer:
Detail follows.

Detailed Answer:
Dear Friend.
In such scenario even if you don't have your old reports it doesn't matter because my sincere advice for you would be to get investigated.
I advice you following investigations:
1. Hemogram
2. Thyroid Profile.
3. Liver and Kidney Function test including serum calcium.
4. Lipid profile
5. Fasting blood sugar.
6. ECG.

Revert back to me once you have reports.
Stay Healthy.
Above answer was peer-reviewed by
 
Follow-up: What causes low BP and headaches with hypothyroidism? 2 hours later
All bllod test were okay. Cholesteral was a lttle high- 238 but my hdl was 108. He told me to watch diet a littlr more closely. Thyroid tests were T3 range 0.7-2.00 mine was 0.98. TSH range 0.4 -5.4 Mine was 1.5. Couldn't this be a little to low for my body? I had no problem with these pills fpr 40 years. I was on thyroid med from age 17-57. Liver and Kidney were normal. Sugar was 1 point high. IT was 105 instead of 104. White and red blood counts were also okay.
He suggested I take a vitimin daily and eat a healthier diet. And stay off ladders and be careful on stairs as long as I keep gettign the severe dizzy spells. He said I could see a skin doctor if my hair keeps falling out. Any suggestions on your end? P.s. About 12 months ago a friend gave me 1 month of thyroid pills. I felt aot better after about 10 days. 4-5 days after I ran out I began this cycle again and it has persisted and even gotten worse the past few months. Thank you for you time and concern It is greatly appreciated. XXXXXXX
 
 
Answered by Dr. Anshul Varshney 8 hours later
Brief Answer:
Get Thyroid profile done again

Detailed Answer:
Dear Friend.
I have seen your reports.
See, the thyroid profile that you have mentioned is normal, but thing to notice is that it is "On Medication".
Once you stop taking medications, the TSH increases again and you start having these problems.
i would advise you to get a repeat Thyroid Profile, if the reports are disturbed, we would start you on Thyroxine according to the reports.
For hair fall, also hypothyroidism is a cause.
So, if your values have increased again, you might need the medicine again.
i would also advise you to take a Vitamin D3 supplement as a part of old age.
Review with your thyroid report.
Stay Healthy.
Above answer was peer-reviewed by
 
Follow-up: What causes low BP and headaches with hypothyroidism? 12 hours later
These tests results were while not on medication. I had taken sythroid for 40 years and then 2 years ago after I had run out of refills and waited over 1 month for appt, tests were redone. he said they were with normal and didn't need the snythroid. I begin feeling ill with a week or so of no medication. About 12 months ago a friend gave me a one month suppy of sythoid.. I felt better after about 10 days and then script ran out and I started feeeling tired,etc after less than a week. I have not taken any since. All the recent tests were without medication. I looked at various checklists for symptoms of low thyroid and have almost all of them. One thing I saw while doing research was high colesteral cab be caused by low thyroid and also a strange comment about eyebrows. My Colesteral is suddenly high, 238 but the hdl was 108. I never had a problem with high cholestelal. Also, the hair on my eyebrows does just barely grow on the ends. I never heard of this before. if after 40 years this corrected itself, what is going this wrong? if I fall from any more dizzy spells or get any worse fatigue, I'll never get out of bed. Thanks for any advice, suggestions, etc.... I am desperate. XXXXXXX
 
 
Answered by Dr. Anshul Varshney 34 minutes later
Brief Answer:
Detail follows.

Detailed Answer:
Dear Friend.
I understand your concern. Yes that's true thyroid disorders can disturb your lipid profile.
To manage it correctly its important to get it rechecked.
For dizziness spells I would advise you to get your blood pressure checked and also get and ECG done. Many a times high blood pressure and heart problems can cause dizziness.
My sincere opinion for you is to get a complete health check up.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor